I'm a 47 year old physician. I recently started using Androgel. The first two weeks went well. I felt better. But one night I came home and felt like I had drank 30 cups of coffee. Jittery. Nervous. Anxious. I couldn't sit still. I walked around my house until 2 am. I stopped the Androgel. Symptoms went away over a period of a week.
Thank you for the info- My husband is now 47. Was in good health up to that point. I hope this endo can keep an open mind, with the Androgel, as we really feel it is the root of the anxiety issue. That is the main problem at this point right now. We have never dealt with this before, it is such a debillitating feeling to live with daily. We have even discussed the possibilities of having to live with low testosterone and the downside of that compared to the anxiety. I will let you know in 2 weeks what the results are, and the next steps will be. Thanks again.
You don't say how old your husband is, but for his testosterone to rise so high, so quickly makes one wonder if it was really low to begin with. I should mention that anxiety can cause erection problems and these problems can add to the anxiety. But you're adamant that he had no anxiety issues prior to this, so I feel something is not right here and the Endo will clear this up for you both. My husband found out his testosterone level was low and he's been on the shots for 10 years. He gets it checked regularly and like women and estrogen, once you stop producing it, it's gone. So he will be on the shots for the rest of his life, mainly to keep his bones healthy. But I just did some research and found where the shots cause a rise in the testosterone which then drops before the next injection....so I've learned something myself!! High testosterone comes with it's own problems, and I think it's good that he's off the Androgel until the Endo gets his test results. Now my husband needs to address the shots with his doctor. There are several transdermal patches they can use as well. Good luck!
Hi. Your husband's testosterone was low, and normally they give testosterone shots for this, or I should say "you" would be giving your husband the shots. But he can also have the nurse at his doctor's office give them to him. It's good that he saw an Endo, and he/she really can't comment until his test results come back. At this time she will have lots to discuss with you. When testosterone is low men can experience many of the same symptoms as women going thru menopause. Hot flashes, mood swings, depression, anxiety, etc. In a man it's called Andropause. I just looked up the side effects for the Androgel and it's side effects include anxiety and depression, along with many, many more! My husband's doctor said he preferred the shots because the Androgel has so many side effects, so I feel there is a correlation here. Below is the website for you to check out. His Endo will get to the bottom of this and quickly. I wish you both all the best!